Advertisement

Inventiones mathematicae

, Volume 91, Issue 2, pp 299–338 | Cite as

Threefolds and deformations of surface singularities

  • J. Kollár
  • N. I. Shepherd-Barron
Article

Keywords

Surface Singularity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A1] Artin, M.: On isolated rational singularities of surfaces. Am. J. Math.88, 129–136 (1966)Google Scholar
  2. [A2] Artin, M.: Algebraic construction of Brieskorn's resolutions. J. Algebra29, 330–348 (1974)Google Scholar
  3. [Ben] Benveniste, X.: Sur l'anneau canonique de certaines variétés de dimension trois. Invent. Math.73, 157–164 (1983)Google Scholar
  4. [Ber] Bertini, E.: Introduzione alla geometria proiettiva degli iperspazi. Messina 1923Google Scholar
  5. [Br1] Brieskorn, E.: Rationale Singularitäten komplexer Flächen, Invent. Math.4, 336–358 (1968)Google Scholar
  6. [Br2] Brieskorn, E.: Singular elements in semi-simple algebraic groups. Proc. Int. Con. Math., Nice,2, 279–284 (1971)Google Scholar
  7. [D] Danilov, V.I.: Birational geometry of toric 3-folds. Math. USSR Izv.21, 269–279 (1983)Google Scholar
  8. [E1] Elkik, R.: Singularités rationelles et déformations, Invent. Math.47, 139–147 (1978)Google Scholar
  9. [EV] Esnault, H., Viehweg, E.: Two-dimensional quotient singularities deform to quotient singularities. Math. Ann.271, 439–449 (1985)Google Scholar
  10. [GR] Grauert, H., Riemenschneider, O.: Verschwindungssätze für analytische Kohomolgiegrouppen auf komplexen Räumen. Invent. Math.11, 263–292 (1970)Google Scholar
  11. [Harr] Harris, J.: A bound on the geometric genus of projective varieties. Ann. Scu. Norm. Pisa8, 35–68 (1981)Google Scholar
  12. [Hart] Hartshorne, R.: Complete intersections and connectedness. Am. J. Math.84, 497–508 (1962)Google Scholar
  13. [Hin] Hinic, V.A.: On the Gorenstein property of a ring of invariants. Izv. Akad. Nauk SSSR40, 50–56 (1976) (=Math USSR. Izv.10, 47–53 (1976))Google Scholar
  14. [I] Iitaka, S.: Birational geometry for open varieties. Sém. Math. Sup., Montreal,76 (1981)Google Scholar
  15. [Kar1] Karras, U.: Deformations of cusp singularities. Proc. Symp. Pure Math.30, 37–44 (1970)Google Scholar
  16. [Kar2] Karras, U.: Weak simultaneous resolution (to appear)Google Scholar
  17. [Kaw1] Kawamata, Y.: On singularities in the classification theory of algebraic varieties. Math. Ann.251, 51–55 (1980)Google Scholar
  18. [Kaw2] Kawamata, Y.: Crepant blowings-up of three-dimensional canonical singularities and its application to degenerations of surfaces. Ann. Math. (to appear)Google Scholar
  19. [Kaw3] Kawamata, Y.: On the finiteness of generators of a pluricanonical ring for a 3-fold of general type. Am. J. Math.106, 1503–1512 (1984)Google Scholar
  20. [KMM] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. In: T. Oda (ed.) Alg. Geom. Sendai Adv. Stud. Pure Math. 10 (1987) Kinokuniya-North-Holland, pp. 283–360Google Scholar
  21. [KKMS] Kempf, G., Knudsen, F., Mumford, D., Saint Donat, B.: Toroidal Embeddings I (Lect. Notes Math., vol. 339), Berlin Heidelberg New York: Springer 1973Google Scholar
  22. [Ko1] Kollár, J.: Toward moduli of singular varieties. Comp. Math.56, 369–398 (1985)Google Scholar
  23. [Ko2] Kollár, J.: Deformations of related singularities (Preprint)Google Scholar
  24. [Ko3] Kollár, J.: The structure of algebraic threefolds, Bull. AMS17, 211–273 (1987)Google Scholar
  25. [La] Laufer, H.A.: Weak simultaneous resolution of surface singularities. Proc. Symp. Pure. Math.40, part 2, 1–29 (1983)Google Scholar
  26. [LW] Looijenga, E., Wahl, J.: Quadratic functions and smoothing surface singularities. Topology25, 261–297 (1986)Google Scholar
  27. [MM] Matsusaka, T., Mumford, D.: Two fundamental theorems on deformations of polarized varieties. Am. J. Math.86, 668–684 (1964)Google Scholar
  28. [MT] Merle, M., Teissier, B.: Conditions d'adjonction, d'après DuVal (Lect. Notes Math., vol 777) Berlin Heidelberg New York: Springer 1980Google Scholar
  29. [Mo1] Mori, S.: On three dimensional terminal singularities. Nagoya Math. J.98, 43–66 (1985)Google Scholar
  30. [Mo2] Mori, S.: Minimal models for semi-stable degenerations of surfaces (unpublished)Google Scholar
  31. [Mo3] Mori, S.: Flip conjecture and the existence of minimal models for 3-folds. J. Am. Math. Soc. (to appear)Google Scholar
  32. [MS] Morrison, D., Stevens, G.: Terminal quotient singularities in dimensions three and four. Proc. Am. Math. Soc.90, 15–20 (1984)Google Scholar
  33. [M1] Mumford, D.: The topology of normal singularities of an algebraic surface and a criterion or simplicity. Pub. Math. IHES9, 5–22 (1961)Google Scholar
  34. [M2] Mumford, D.: The stability of projective varieties, L'Ens. Math.23, 39–110 (1977)Google Scholar
  35. [Na] Nakayama, N.: Invariance of plurigenera under deformation. Topology25, 237–251 (1986)Google Scholar
  36. [Ne] Neumann, W.: A calculus for plumbing and the topology of links. Trans. Am. Math. Soc.268, 299–344 (1981)Google Scholar
  37. [Pi1] Pinkham, H.: Deformations of algebraic varieties withG m-action. Astérisque20, (1974)Google Scholar
  38. [Pi2] Pinkham, H.: Simple elliptic singularities. Proc. Symp. Pure. Math.30, 69–71 (1977)Google Scholar
  39. [Po] Popp, H.: Moduli theory and classification theory for algebraic varieties (Lect. Notes Math., vol. 620) Berlin Heidelberg New York: Springer 1977Google Scholar
  40. [Re1] Reid, M.: Elliptic Gorenstein singularities of surfaces. (preprint, 1976)Google Scholar
  41. [Re2] Reid, M.: Canonical threefolds, Journées de Géométrie algébrique d'Angers. Sijthoff and Nordhoff (1980), pp. 273–310Google Scholar
  42. [Re3] Reid, M.: Minimal models of canonical threefolds, Algebraic and Analytic Varieties. Adv. Stud. Pure Math.1, 131–180 (1983)Google Scholar
  43. [Ri] Riemenschneider, O.: Deformation von Quotientsingularitäten (nach zyklischen Gruppen). Math. Ann.209, 211–248 (1974)Google Scholar
  44. [Sai] Saito, K.: Einfach-elliptische Singularitäten. Invent. Math.23, 284–375 (1974)Google Scholar
  45. [Sak] Sakai, F.: Weil divisors on normal surfaces. Duke Math. J.512, 877–888 (1984)Google Scholar
  46. [Sal] Sally, J.: On the associated graded ring of a Cohen-Macaulay ring. J. Math. Kyoto Univ.17, 19–21 (1977)Google Scholar
  47. [S-B1] Shepherd-Barron, N.: Some questions on singularities in two and three dimensins, Thesis, Warwick Univ., 1981 (unpublished)Google Scholar
  48. [S-B2] Shepherd-Barron, N.: Degenerations with numerically effective canonical divisor, The Birational Geometry of Degenerations, Progr. Math.29, 33–84 (1983)Google Scholar
  49. [Sh] Shokurov, V.V.: Letter to M. ReidGoogle Scholar
  50. [vS] Straten, D. van: Weakly normal surface singularities and their improvements, Thesis, Leiden, 1987Google Scholar
  51. [Te] Teissier, B.: Résolution simultanée I, II (Lect. Notes Math., vol. 777, pp. 71–146) Berlin Heidelberg New York: Springer 1980Google Scholar
  52. [Tr] Traverso, C.: Seminormality and the Picard group. Ann. Scu. Norm. Pisa75, 585–595 (1970)Google Scholar
  53. [Ts] Tsunoda, S.: Minimal models for semi-stable degenerations of surfaces (Preprint)Google Scholar
  54. [TsM] Tsunoda, S., Miyanishi, M.: The structure of open algebraic surfaces II, Classification of algebraic and analytic manifolds. Progr. Math.39 (1983)Google Scholar
  55. [V] Vaquié M.: Résolution simultanée de surfaces normales. Ann. Inst. Fourier35, 1–38 (1985)Google Scholar
  56. [Wa1] Wahl, J.: Equisingular deformations of normal surfaces singularities. Ann. Math.104, 325–356Google Scholar
  57. [Wa2] Wahl, J.: Elliptic deformations of minimally elliptic singularities. Math. Ann.253, 241–262 (1980)Google Scholar
  58. [Wa3] Wahl, J.: Smoothing of normal surface singularities. Topology20, 219–246 (1981)Google Scholar
  59. [X] Xambó, S.: On projective varieties of minimal degree. Collectanea Math.32, 149–163 (1981)Google Scholar
  60. [Z] Zariski, O.: The problem of Riemann-Roch for high multiples of an effective divisor. Ann. Math.76, 560–615 (1962)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • J. Kollár
    • 1
  • N. I. Shepherd-Barron
    • 2
  1. 1.Harvard UniversityCambridgeUSA
  2. 2.University of PennsylvaniaPhiladelphiaUSA

Personalised recommendations